Jump to content

travellinggal1170

Member Since 14 Jul 2013
Offline Last Active Sep 19 2014 07:55 PM

Topics I've Started

Saw The Derm Today And (Long Post)

08 November 2013 - 09:37 PM

As I thought, he was concerned about my taking spiro for my acne. I showed him the pictures I took before I started taking spiro and he asked why it was prescribed to me. I told him I asked for the rx because my acne was getting worse and I'm in perimenopause. He examined my face and told me that I have rosacea (yes, I know this) and my acne has been caused by my rosacea being aggravated. He went on about spicy foods, coffee, alcohol, the weather, stress affecting rosacea. Perimenopause didn't seem to be a big thing with him. Yeesh!

 

He wrote a rx for a topical compound to help with the redness and also prescribed an antibiotic called Apprilon. This is the Canadian name for the antibiotic Oracea in the US and apparently people have had some positive results from this.

He gave me a low dose to take once a day. He did say to finish off my spiro (I have another week's supply) and the topical treatment and antibiotic should work. He also said that if I can control my acne within the 80% range, then he'd rather see me go this route instead of taking spiro continuously.

If this doesn't work, then I can get a rx for spiro renewed with my gp and to adjust the dose to a lower amount. He's obviously not a fan of taking oral drugs for skin conditions, at least not with spiro (and with good reason) and I'm glad he's not a pill pusher. He wrote the rx for the antiobiotic when I expressed concern about the acne coming back if I stopped taking spiro. Otherwise, I think the rx would have been just for the topical compound.

 

Of course I'm concerned my acne will come back once I stop taking spiro but I also gave some thought to what he said about stress. I have been under a tremendous amount of stress these past couple of years with work and personal stuff. Last year, I went on holidays and didn't think about work at all. My skin actually cleared up quite a bit. Hmm.... I do think there is a correlation with that. Stress can and does stimulate the hormones. I love spicy foods but I've cut that out of my diet and it looks like I'll have to continue doing so.

 

anyone taken oracea? did it help?

I'll be seeing my gp next week to discuss getting a rx for spiro, just in case.


Going To See The Derm On Friday (Positive Vibes Please)

07 November 2013 - 12:17 AM

At long last, I'll be seeing a derm on Friday. (it has been a four month wait to see this specialist - he's one of the highly recommended ones in the city where I live)

Of course, my skin has cleared up from the time I started taking spiro in July.  I've taken pictures along the way to show him the condition of my skin before spiro.

 

GP's are reluctant to continue prescribing spiro on an ongoing basis unless I see a specialist (with very good reason obviously) but I'm a bit nervous that this derm may take one look at my skin and tell me to get off spiro now that my skin is cleared up and send me along my way. (specialists are so busy and it's not unusual to be 'rushed')

 

You bet I'll be telling the derm that I do NOT want the acne to come back and since I'm in perimenopause, what's going to control the hormones? (except bcp and I don't want to take oral contraceptives)

I don't know of any other alternatives to spiro except bcp and Accutane (do NOT want to take Accutane).

 

If you guys could send positive vibes for my derm visit, I'd appreciate it. We all know how much it sucks to have acne issues.

Thanks a bunch!

 

 


Spiro Users Experienced Heartburn?

29 October 2013 - 12:47 AM

It has been 3 1/2 months since I started spiro and I'm finally clear (the hyper pigmentation is slowly healing) and I'll be seeing a derm next week. Have any spiro users experienced heartburn while taking this drug?

I've had a bit of heartburn these past couple of days so I took some TUMS and I feel fine now. (I've had heartburn maybe once before this since I started taking the drug)

I'm curious if others have experienced this.


Had Some Blood Work Done And

11 October 2013 - 09:00 PM

My potassium levels are still in the normal range (3.5-5.0) with the results at 4.8.  This has gone up from the blood work I had done last month where the results came in at 4.3. My GFR reading has gone down slightly from 91 to 88 but it's still in the normal range for females. I've been on spiro since early July and yes, my skin is finally clear, except for the hyper-pigmentation which is taking its time to heal.

 

I have been watching my diet since I've started taking spiro and this increase in my potassium levels has me wondering if I need to lower my dose or really watch my potassium intake even more closely. (I did have a McDonald's quarter pounder with cheese the night before plus I've been eating out a fair bit this past week as I'm on holidays from work so perhaps that did it?!)

I am planning on seeing my GP to go over these results sometime next week and I'll be seeing a dermatologist in a few weeks for his opinion. 

 

Any other experiences with fluctuating potassium levels from long term spiro users?

tx!